Bulletin (New Series) of the American Mathematical Society

Real and complex Chebyshev approximation on the unit disk and interval

Martin H. Gutknecht and Lloyd N. Trefethen

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc. (N.S.) Volume 8, Number 3 (1983), 455-458.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
http://projecteuclid.org/euclid.bams/1183550890

Mathematical Reviews number (MathSciNet)
MR693961

Zentralblatt MATH identifier
0511.30025

Subjects
Primary: 30E10: Approximation in the complex domain
Secondary: 41A20: Approximation by rational functions

Citation

Gutknecht, Martin H.; Trefethen, Lloyd N. Real and complex Chebyshev approximation on the unit disk and interval. Bull. Amer. Math. Soc. (N.S.) 8 (1983), no. 3, 455--458. http://projecteuclid.org/euclid.bams/1183550890.


Export citation

References

  • 1. C. K. Chui, O. Shisha and P. W. Smith, Padé approximants as limits of best rational approximants, J. Approx. Theory 12 (1974), 201-204.
  • 2. S. W. Ellacott, A note on a problem of Saff and Varga concerning the degree of complex approximation to real valued functions, Bull. Amer. Math. Soc. (N.S.) 6 (1982), 218-220.
  • 3. M. H. Gutknecht and L. N. Trefethen, Nonuniqueness of rational Chebyshev approximations on the unit disk, J. Approx. Theory (to appear).
  • 4. K. N. Lungu, Best approximation by rational functions, Mat. Z. 10 (1971), 11-15. (Russian)
  • 5. A. Ruttan, On the cardinality of a set of best complex rational approximations to real function, Padé and Rational Approximation (E. B. Saff and R. S. Varga, eds.), Academic Press, New York, 1977, pp. 303-319.
  • 6. E. B. Saff and R. S. Varga, Nonuniqueness of best approximating complex rational functions, Bull. Amer. Math. Soc. 83 (1977), 375-377.
  • 7. E. B. Saff and R. S. Varga, Nonuniqueness of best complex rational approximations to real functions on real intervals, J. Approx. Theory 23 (1978), 78-85.
  • 8. L. N. Trefethen and M. H. Gutknecht, Real vs. complex rational Chebyshev approximation on an interval, Trans. Amer. Math. Soc. (submitted).
  • 9. R. S. Varga, Topics in polynomial and rational interpolation and approximation, Les Presses de l'Université de Montréal, Montréal, 1982.
  • 10. J. L. Walsh, Interpolation and approximation by rational functions in the complex domain, 5th. ed., Amer. Math. Soc. Colloq. Publ., vol. 20, Amer. Math. Soc. Providence, R.I., 1966.
  • 11. J. L. Walsh, Padé approximants as limits of rational functions of best approximation, J. Math. Mech. 13 (1964), 305-312.
  • 12. J. L. Walsh, Padé approximants as limits of rational functions of best approximation, real domain, J. Approx. Theory 11 (1974), 225-230.